Blood Pressure Home > Norvasc Overdose
The effects of a Norvasc overdose will vary. Based on how Norvasc works (as well as how Norvasc overdoses affect animals), likely symptoms could include low blood pressure, fast heart rate, and fainting. Treatment options also vary. Depending on how recent the overdose was, treatment could involve medications, "pumping the stomach," or supportive care.
Norvasc Overdose: An OverviewNorvasc® (amlodipine besylate) is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension) and certain types of heart disease. The effects of a Norvasc overdose will vary depending on a number of factors, including how much Norvasc was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Norvasc, seek medical attention immediately.
Symptoms of a Norvasc OverdoseIt is not fully known what effects an overdose may cause in humans. Based on the effects of a Norvasc overdose in animals and based on the way Norvasc works, symptoms may include:
- Low blood pressure
- Fast heart rate.
This may cause signs or symptoms that include:
- Feelings of a rapidly or forcefully beating heart.
Treatment for a Norvasc OverdoseThe treatment for a Norvasc overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Norvasc.